Just about 3 weeks ago I started to have a talcum powder cooling like sensation on my upper pubic region and slightly on the shaft of my penis. This is the best way that I can explain it as there is no desire to itch, just a cool like feeling. This was right before bed and the next morning the sensation seemed to be gone until I showered and then it came back. Over the next 3 or so days the sensation intensified and seemed to move to the upper sides of my scrotum with very faint redness, nothing too noticeable. Eventually I started to feel a similar sensation on the inside of thighs and on the tops of quadriceps, closer to the knee.
The logical thing to me was jock itch (and STI seemed to be ruled out on these forums due to no lesions, itching, discharge, urination pain etc.), so I started using Lotrimin Ultra. This seemed to help and about 2wks after starting the Lotrimin the sensation was practically gone and I often didn't notice the sensation at all anymore. I am not sure if I am just looking more closely, but my scrotum and penis do appear to be a bit scaly, possibly overly dry. But now it has almost been 3wks exactly on Lotrimin and it seems to very faintly be there still, so I am curious as to a professionals thoughts.
Yes, symptom wise, it does sound like jock itch (or Tinea cruris infection/sometimes also caused by candida). Though it is called jock itch, it may not itch always. Usually a reddish rash or area of darkened or tanned skin appears on penis/scrotum/groin fold/adjacent thighs. This is often accompanied by a burning or tingling sensation.
Also the diagnosis of jock itch appears to be correct since the sensation responded to application of an antifungal and the rash has dried up and is becoming scaly. The treatment may take about 4-5 weeks to produce complete results.
Choice of antifungal: Tinea cruris infection responds better to azole or allylamine type of anti-fungals. But since without analyzing skin scrapings, it is difficult to say whether the infection is caused by tinea or by candida, allylamine group of antifungals which are effective against both groups of fungi should be used. You can ask your doctor or pharmacist regarding this. This is available as Terbinafine, Butenafine, Amorolfin etc. Otherwise Azole group of antifungals such as clotrimazole, ketokonazole, albaconazole etc can be used. These are very effective against Tinea cruris.
What you can do: Many OTC products containing the above mentioned drugs are available (a combination of any of the following: Clotrimazole 1%, Miconazole nitrate 2%, Tolnaftate 1%, ketoconazole 1%, terfibnafine 1% and Butenafine hydrochloride 1%), your pharmacist can help. Try a combination of two and apply until the rash you see disappears. After the tingling sensation and dryness goes, you have to continue applying for at least another 2 weeks for the infection to be completely cured from the lower most layer of the skin. The cause for persistence is that the treatment is often left in between. Wash your hands well and dry them properly both before and after the application. Using a dusting spray/powder with any of these medications also helps keep the area dry and facilitates healing.
Meanwhile test for blood sugar level to see if it is high for diabetes too can prevent resolution of fungal infection. Keep the area as dry as possible. Wear cotton undergarments as this soaks sweat well. If the infection persists or worsens in the coming 2-3 weeks, please consult a skin specialist immediately.
Having said all this, I would caution you that I am going only by the symptoms you mentioned and the fact that there is improvement with the antifungal medication you used (other possibilities are eczema and dermatitis or allergic reaction to something). At any time, it is always advisable to consult a doctor who can examine you.
However, I sincerely hope my advice will help treat your symptoms effectively. Good Luck and take care!
I can understand your concern. But the good thing is that there was no itching, pain, blisters or any penile discharge which could have pointed towards a sexually transmitted disease. It could have been the start of a fungal infection or could have been irritation due to rubbing of clothes. Even sweat dermatitis can present like this.
For the same I suggest you to stop applying anything, use mild soaps like Dove, wear cotton clothes and use plain Vaseline. It has been quite some time since you have been using Lotrimin and since the symptoms are almost gone now with a little bit dry skin persisting, you can stop using it.
Also use lubrication during intercourse or masturbation. If the symptoms persist you can add 1% hydrocortisone to the regimen.
Hope that this information helps and hope that you will get better soon.
Could the over use of an anti-fungal cause skin redness? It's been another 6 days of clotrimazole and before this was around 2 weeks of Butenafine hydrochloride 1%. It's appearing my scrotum is more red than it was, however the symptoms, which is just that "talcum powder like" feeling are not any worse and have gotten better, although seemingly slower than desired.
Also, it seems to be at a point where if irritation occurs at all, it's later at night --- does this point to anything in particular?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.